MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FRAME STABILIZER TOOL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. FRAME STABILIZER TOOL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71070343
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during a revision of a taylor spatial frame, the bolt on the bar clamp wouldn't sufficiently tighten.The revision was not as a result of the issue with the bolt.There was a change in surgical technique due to this malfunction, the surgeon used a connection plate and threaded rod to stabilize the frame.No delay reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical investigation concluded that after three requests, no relevant clinical information, operative report or the device were provided to determine a root cause of the reported issue.Per the report, the bolt on the bar clamp would not sufficiency tighten during the revision.However, the issue with the bolt was not the reason for the revision.Per communications, it was the surgeon¿s decision to change the surgical technique due to the malfunction, by using a connection plate and threaded rod to stabilize the frame.Since there was no reported delay, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant medical information be provided, this complaint will be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FRAME STABILIZER TOOL
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11371562
Report Number1020279-2021-01552
Device Sequence Number19771624
Product Code KTT
UDI-Device Identifier00885556119358
UDI-Public00885556119358
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71070343
Device Catalogue Number71070343
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;